Abstract and Applied Analysis

Monotone-Iterative Method for Solving Antiperiodic Nonlinear Boundary Value Problems for Generalized Delay Difference Equations with Maxima

Angel Golev, Snezhana Hristova, and Svetoslav Nenov

Full-text: Open access

Abstract

A nonlinear generalized difference equation with both delays and the maximum value of the unknown function over a discrete past time interval are studied. A nonlinear boundary value problem of antiperiodic type for the given difference equation is set up. One of the main characteristics of the considered difference equation is the presence of the unknown function in both sides of the equation. It leads to impossibility for using the step method for explicit solving of the nonlinear difference equation. In this paper, an approximate method, namely, the monotone iterative technique, is applied to solve the problem. An important feature of the given algorithm is that each successive approximation of the unknown solution is equal to the unique solution of an appropriately constructed initial value problem for a linear difference equation with “maxima,” and an algorithm for its explicit solving is given. Also, each approximation is a lower/upper solution of the given nonlinear boundary value problem. The suggested scheme for approximate solving is computer realized, and it is applied to a particular example, which is a generalization of a model in population dynamics.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 571954, 9 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393512014

Digital Object Identifier
doi:10.1155/2013/571954

Mathematical Reviews number (MathSciNet)
MR3093766

Zentralblatt MATH identifier
1291.39001

Citation

Golev, Angel; Hristova, Snezhana; Nenov, Svetoslav. Monotone-Iterative Method for Solving Antiperiodic Nonlinear Boundary Value Problems for Generalized Delay Difference Equations with Maxima. Abstr. Appl. Anal. 2013 (2013), Article ID 571954, 9 pages. doi:10.1155/2013/571954. https://projecteuclid.org/euclid.aaa/1393512014


Export citation

References

  • R. P. Agarwal and S. Hristova, “Quasilinearization for initial value problems involving differential equations with “maxima”,” Mathematical and Computer Modelling, vol. 55, no. 9-10, pp. 2096–2105, 2012.
  • M. J. Bohner, A. T. Georgieva, and S. G. Hristova, “Nonlinear differential equations with “maxima”: parametric stability in terms of two measures,” Applied Mathematics & Information Sciences, vol. 7, no. 1, pp. 41–48, 2013.
  • A. Golev, S. Hristova, and A. Rahnev, “An algorithm for approximate solving of differential equations with “maxima”,” Computers & Mathematics with Applications, vol. 60, no. 10, pp. 2771–2778, 2010.
  • S. Hristova and A. Golev, “Monotone iterative method for the initial value problem with initial time difference for differential equations with “maxima”,” Abstract and Applied Analysis, vol. 2012, Article ID 493271, 17 pages, 2012.
  • S. Hristova, A. Golev, and K. Stefanova, “Approximate method for boundary value problems of anti-periodic type for differential equations with “maxima”,” Boundary Value Problems, vol. 2013, 12 pages, 2013.
  • D. Bainov and S. Hristova, Differential Equations with Maxima, Taylor & Francis; CRC Press, 2011.
  • A. Gelişken, C. Çinar, and A. S. Kurbanli, “On the asymptotic behavior and periodic nature of a difference equation with maximum,” Computers & Mathematics with Applications, vol. 59, no. 2, pp. 898–902, 2010.
  • N. Touafek and Y. Halim, “On max type difference equations: expressions of solutions,” International Journal of Nonlinear Sciences, vol. 11, no. 4, pp. 396–402, 2011.
  • X. Yang, X. Liao, and C. Li, “On a difference equation wtih maximum,” Applied Mathematics and Computation, vol. 181, no. 1, pp. 1–5, 2006.
  • F. M. Atici, A. Cabada, and J. B. Ferreiro, “First order difference equations with maxima and nonlinear functional boundary value conditions,” Journal of Difference Equations and Applications, vol. 12, no. 6, pp. 565–576, 2006.
  • A. Cabada, V. Otero-Espinar, and R. L. Pouso, “Existence and approximation of solutions for first-order discontinuous difference equations with nonlinear global conditions in the presence of lower and upper solutions,” Computers & Mathematics with Applications, vol. 39, no. 1-2, pp. 21–33, 2000.
  • Z. He and X. Zhang, “Monotone iterative technique for first order impulsive difference equations with periodic boundary conditions,” Applied Mathematics and Computation, vol. 156, no. 3, pp. 605–620, 2004.
  • C. C. Tisdell, “On first-order discrete boundary value problems,” Journal of Difference Equations and Applications, vol. 12, no. 12, pp. 1213–1223, 2006.
  • R. P. Agarwal, A. Cabada, and V. Otero-Espinar, “Existence and uniqueness results for $n$-th order nonlinear difference equations in presence of lower and upper solutions,” Archives of Inequalities and Applications, vol. 1, no. 3-4, pp. 421–432, 2003.
  • R. P. Agarwal, A. Cabada, V. Otero-Espinar, and S. Dontha, “Existence and uniqueness of solutions for anti-periodic difference equations,” Archives of Inequalities and Applications, vol. 2, no. 4, pp. 397–411, 2004.
  • T. Jankowski, “First-order functional difference equations with nonlinear boundary value problems,” Computers & Mathematics with Applications, vol. 59, no. 6, pp. 1937–1943, 2010.
  • A. Cabada, “The method of lower and upper solutions for periodic and anti-periodic difference equations,” Electronic Transactions on Numerical Analysis, vol. 27, pp. 13–25, 2007.
  • P. Wang, S. Tian, and Y. Wu, “Monotone iterative method for first-order functional difference equations with nonlinear boundary value conditions,” Applied Mathematics and Computation, vol. 203, no. 1, pp. 266–272, 2008.
  • S. Hristova, A. Golev, and K. Stefanova, “Quasilinearization of the initial value problem for difference equations with “maxima”,” Journal of Applied Mathematics, Article ID 159031, 17 pages, 2012.
  • R. Agarwal, S. Hristova, A. Golev, and K. Stefanova, “Monotone-iterative method for mixed boundary value problems for generalized difference equations with maxima,” Journal of Applied Mathematics and Computing, vol. 2013, 2013.
  • F. M. Atici, A. Cabada, and J. B. Ferreiro, “Existence and comparison results for first order periodic implicit difference equations with maxima,” Journal of Difference Equations and Applications, vol. 8, no. 4, pp. 357–369, 2002.